Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 73, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 17, 2019, 4:06 PM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2019, 4:06 PM CDT (21:06 UTC)
- Expired
- Apr 17, 2019, 4:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Beckham County, OK, Roger Mills County, OK
The radar
The Altus AFB radar (KFDR), 140 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:32 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2860 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 2:47 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 17, 2:47 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Norman OK 247 PM CDT Wed Apr 17 2019 .DISCUSSION... The main forecast concern is the severe weather potential tonight, concerning which there are two main areas of concern: - Cold Front across northern Oklahoma: A few storms have initiated on a cold front stretching through the Texas panhandle. Expectation is for storms to continue to fire along this front over the next couple of hours into northwest Oklahoma after which the line will start making its way eastward into the evening. Confidence is high regarding storm development in this area. Main threats will be large hail and damaging winds. - Dryline from west central to central and south central Oklahoma: CAPE and shear will be stronger down in this area, but so will the cap. Getting storms along the dryline will initially be difficult, though any storms that develop will have the possibility of very large hail (baseball), damaging winds up to 70 mph, and a low tornado threat. As the dryline moves east, the cap will weaken resulting in increasing chances for storms especially east of I-35 after about 6pm. Some wrap-around may allow for lingering showers and storms into early Thursday morning before the low moves out. Severe threat is expected to drop substantially after about 2am. With the cold front coming through today, Thursday will be much cooler. A reinforcing shot of cold air will keep temperatures cool on Friday as well. Winds return to southerly on Saturday resulting in a deep mixing pattern. Trended winds and maximum temperatures closer to MOS guidance for Saturday and Sunday. Rain chances return early next week as a couple of waves move through the area. Models are still fairly divergent when it comes to timing and depth of the waves. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 67 45 66 / 40 10 0 0 Hobart OK 50 69 43 69 / 30 0 0 0 Wichita Falls TX 54 69 46 69 / 20 20 0 0 Gage OK 46 68 40 72 / 90 0 0 0 Ponca City OK 51 67 43 67 / 90 10 0 0 Durant OK 57 67 47 66 / 60 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/14
Hazardous weather outlook, Apr 17, 2:50 PM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 250 PM CDT Wed Apr 17 2019 OKZ004>048-050>052-TXZ083>090-182000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 250 PM CDT Wed Apr 17 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms are possible late this afternoon and tonight. There are two main areas of concern. In northwest and north central Oklahoma, including the Woodward, Enid, and Ponca City areas...Thunderstorms are expected to develop along a cold front as early as 4 PM and move eastward into the evening. Primary threats will be large hail up to the size of tennis balls and damaging wind gusts exceeding 70 mph, along with locally heavy rainfall and a low tornado risk. In central and south central Oklahoma, including the Oklahoma City, Ardmore, Ada, and Durant areas...Isolated to scattered thunderstorms may develop along a dryline mainly after 6 PM and move eastward with the highest chances being in south central Oklahoma. The main threats with these storms will be very large hail up to baseball size and damaging wind gusts exceeding 70 mph, along with a low tornado threat. Additional thunderstorms will be possible overnight across central Oklahoma, as the cold front slides southeastward. The main threat with these storms will be large hail and damaging winds. The severe threat is expected to decrease significantly after about 2 AM. .Heavy Rainfall... There is a marginal risk for flash flooding over all but southwestern Oklahoma later this afternoon and evening. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should prepare for severe weather operations later this afternoon and evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms will be possible Sunday evening through Tuesday. A few strong to severe thunderstorms may develop Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 17, 3:11 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 311 PM CDT Wed Apr 17 2019 OKZ014-021-172045- Roger Mills OK-Beckham OK- 311 PM CDT Wed Apr 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills and northwestern Beckham Counties Until 345 PM CDT... AT 300 PM CDT, a severe thunderstorm was located 7 miles northeast of Twitty, moving northeast at 25 to 30 MPH. This storm will cross the Oklahoma and Texas state line after 3:30 pm. If storm intensity remains the same a severe thunderstorm warning will be required. This storm is moving in the direction of Dempsey and Reydon. LAT...LON 3565 10000 3575 9986 3543 9964 3532 10000 TIME...MOT...LOC 2000Z 240DEG 20KT 3539 10016 SIX
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:11 PM CDT | Special Weather Statement | OUN | Roger Mills | 34 min |
| Apr 17, 3:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 50 min |
| Apr 17, 4:31 PM CDT | Special Weather Statement | OUN | Ellis | 29 min |
| Apr 17, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 51 min |
| Apr 17, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 47 min |
| Apr 17, 4:49 PM CDT | Tornado Warning | OUN | Ellis | 41 min |
| Apr 17, 5:05 PM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woods, Woodward | 3 hr |
| Apr 17, 5:24 PM CDT | Tornado Warning | OUN | Ellis | 36 min |
| Apr 17, 5:25 PM CDT | Special Weather Statement | OUN | Beckham | 35 min |
| Apr 17, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 48 min |
| Apr 17, 5:31 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 44 min |
| Apr 17, 5:32 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 43 min |
| Apr 17, 5:34 PM CDT | Tornado Warning | OUN | Custer, Roger Mills | 16 min |
| Apr 17, 5:49 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 41 min |
| Apr 17, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 38 min |
| Apr 17, 6:08 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey, Roger Mills | 52 min |
| Apr 17, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 48 min |
| Apr 17, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 46 min |
| Apr 17, 6:21 PM CDT | Areal Flood Advisory | OUN | Alfalfa, Harper, Woods, Woodward | 114 min |
| Apr 17, 6:27 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Apr 17, 6:42 PM CDT | Special Weather Statement | OUN | Woodward | 33 min |
| Apr 17, 6:52 PM CDT | Flash Flood Warning | OUN | Alfalfa, Harper, Woods, Woodward | 3 hr |
| Apr 17, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey, Major, Woodward | 49 min |
| Apr 17, 6:40 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.